Ohio, 2003

Flood in Ohio, September 3, 2003

September 3, 2003 · NWS ILN · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 3, 2:38 AM EST, 6 hours 52 minutes earlier.

Area forecast discussion, Sep 3, 2:38 AM EST, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
338 AM EDT WED SEP 3 2003

LATEST SFC ANALYSIS SHOWS BNDRY NEAR AND DAY AND CMH.  THE
SIGNIFICANT PCPN IS CONFINED WELL SOUTH OF THE OHIO RIVER...MAINLY
IN THE SE.

FOR TODAY...AT LEAST FOR OUR FCST AREA...MODELS IN FAIR AGREEMENT
WITH MAJOR FEATURES.  THE ETA IS SLOWER WITH THE COLD FRONT AND THE
GFS HAS AN UNREALISTIC VORT SOUTH OF OLD BNDRY THIS AFTERNOON.  EVEN
WITHOUT THIS PROBLEM...THE ETA HAS BEEN A BIT BETTER WITH PAINTING
QPF AND BNDRY POSITIONS FOR THIS EVENT...SO WILL TREND TOWARD IT.

BOTH THE GFS AND ETA SHOW BEST FORCING RESTRICTED TO THE FAR SOUTH
AS THE OLD BNDRY FINALLY MOVES OFF TO THE SE AND A TRAILING COLD
FRONT PASSES ACROSS THE AREA LATE THIS AFTERNOON INTO TONIGHT.  BOTH
MODELS SHOW SOME WEAK LL CONV WITH THE COLD FRONT...AND WITH CAPES
OF 300-800 J/KG BY LATE AFTERNOON...SOME THUNDERSTORMS COULD
CERTAINLY DEVELOP.

AS FOR THE THE FLOOD WATCH...ALTHOUGH THE WATCH AREA SOIL IS
SATURATED FROM EARLIER RAINS...MODEL TRENDS ARE PUSHING THE HEAVY
RAIN FARTHER TO THE SOUTH.  THEREFORE...WILL CANCEL THE FLOOD
WATCH.

REST OF FCST MUCH MORE MUNDANE.  THE AREA WILL DRY OUT THURSDAY AS
HIGH PRESSURE BUILDS.  CURRENT FCST TEMPS A LITTLE COOLER THAN MAV
AND FWC GUIDANCE LOOK FINE AS BOTH HAVE BEEN CONSISTENTLY TOO WARM
BEHIND COLD FRONTS LATELY.

.ILN...
NONE
Hazardous weather outlook, Sep 3, 4:40 AM EST, 4 hours 50 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-031145-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
540 AM EDT WED SEP 3 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

RECENT RAINFALL WILL RESULT IN SOME RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Fayette

When
September 3, 9:30 AM EST to 11:00 AM EST
Where
Fayette forecast zone
Reported by
NEWSPAPER
Coordinates
39.560, -83.456 (the zone’s center; the record gives no point)

Heavy rain produced one to two inches in the Washington Court House area during the morning. Several roads were flooded, with one car stranded in three feet of water.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, September 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336696.